Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 202, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 10, 2006, 11:52 AM CDT for Tuscaloosa County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2006, 11:52 AM CDT (16:52 UTC)
- Expired
- May 10, 2006, 12:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 71 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 9:48 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 11:45 AM CDT, 7 minutes earlier.
Area forecast discussion, May 10, 11:45 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1145 AM CDT WED MAY 10 2006 .UPDATE... ACTIVE WEATHER ONGOING ACROSS CENTRAL ALABAMA THIS MORNING AND CONTINUE TO EXPECT SEVERE WEATHER THROUGH THE AFTERNOON AND EVENING HOURS. SEVERAL COMPLEXES OF THUNDERSTORMS ARE CURRENTLY ON THE RADAR SCREEN WITH COMPLEX NUMBER ONE ACROSS SOUTHEASTERN AREAS OF THE CWA AND SECOND COMPLEX JUST ENTERING THE STATE IN MARION AND LAMAR COUNTIES. A THIRD COMPLEX IS ABOUT TO CROSS THE MISSISSIPPI RIVER INTO MISSISSIPPI. COLD FRONT IS STILL WELL TO OUR WEST ACROSS SE MISSOURI...ARKANSAS... AND NW LOUISIANA. UNFORTUNATELY THIS WILL MAKE FOR A LONG AFTERNOON AND EVENING. AMAZINGLY IT SEEMS THAT THE ATMOSPHERE IS ABLE TO RECOVER BEHIND THESE COMPLEXES AS THEY HAVE HAD NO PROBLEM SUSTAINING THEMSELVES. WITH A PRIME UNSTABLE ATMOSPHERE ACROSS SOUTHERN MISSISSIPPI AND WEST AND SOUTHWEST ALABAMA...BELIEVE THIS AREA WILL HAVE THE GREATEST THREAT FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. HAVE UPDATED THE CURRENT FORECAST TO INCREASE POPS TO CATEGORICAL FOR ALL AREAS. HAVE ALSO ADJUSTED AFTERNOON TEMPS...DEWPOINTS... AND QPF. ALSO ISSUED A FLASH FLOOD WATCH FOR AREAS ALONG AND WEST OF INTERSTATE 65 UNTIL MIDNIGHT. WILL ALSO CANCEL SEVERE THUNDERSTORM WATCH 329. FYI...WE WILL BE DOING A 17Z BALLOON RELEASE RATHER THAN THE TRADITIONAL 18Z RELEASE AS THUNDERSTORMS ARE EXPECTED OVER THE UPPER BUILDING AT RELEASE TIME. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...FLASH FLOOD WATCH UNTIL MIDNIGHT FOR AREAS ALONG ANS WEST OF INTERSTATE 65. && KNS/99
Hazardous weather outlook, May 10, 10:05 AM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1005 AM CDT WED MAY 10 2006 ALZ011>015-017>050-110605- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1005 AM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. THERE IS A THREAT OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL THROUGHOUT THE DAY ACROSS MOST OF CENTRAL ALABAMA. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO LAMAR AND MARION COUNTIES AROUND 1030 AM...AND MOVE ACROSS WINSTON...FAYETTE... WALKER...NORTHERN PICKENS AND NORTHERN TUSCALOOSA COUNTIES BETWEEN 1030 AM AND NOON. THE PRIMARY THREAT WILL HEAVY RAINFALL AND DAMAGING STRAIGHT LINE WINDS. THE LINE WILL LIKELY DEVELOP SOUTHWARD DURING THE DAY AND AFFECT AREAS ALONG AND SOUTH OF INTERSTATE 20... AND WEST OF INTERSTATE 65 BETWEEN NOON AND 3 PM. THE HIGHEST THREAT OF SEVERE STORMS WILL BE SOUTH OF INTERSTATE 20 WHERE THE AIRMASS IS MORE UNSTABLE. ADDITIONAL WAVES OF STRONG TO SEVERE THUNDERSTORMS WILL AFFECT AREAS EAST OF INTERSTATE 65 DURING THE AFTERNOON AND EVENING HOURS PRIMARILY FROM 3 PM UNTIL MIDNIGHT. THERE IS ALSO A SIGNIFICANT THREAT OF FLASH FLOODING TODAY AND TONIGHT...MAINLY FOR AREAS ALONG AND WEST OF INTERSTATE 65. HEAVY RAINFALL OVER THE PAST 24 HOURS HAS RESULTED IN SATURATED GROUND CONDITIONS...AND MANY CREEKS ARE NEAR BANKFULL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WINDS WILL BECOME GUSTY ON THURSDAY...IN THE WAKE OF THE COLD FRONTAL PASSAGE. GUSTS AS HIGH AS 30 TO 40 MPH CAN BE EXPECTED...AND A WIND ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY THROUGH THIS EVENING.
In the hours before
Special weather statement, May 10, 7:07 AM CDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 707 AM CDT WED MAY 10 2006 ALZ024-025-101300- JEFFERSON-SHELBY- 707 AM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY AND JEFFERSON COUNTIES UNTIL 800 AM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING LINE OF THUNDERSTORM... AT 707 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER HUEYTOWN...MOVING EAST AROUND 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SYLVAN SPRINGS... NORTH JOHNS...HUEYTOWN...BESSEMER...MINOR...HELENA...GRAYSVILLE AND PELHAM THROUGH 800 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
Special weather statement, May 10, 10:45 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1045 AM CDT WED MAY 10 2006 ALZ011-101645- MARION- 1045 AM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARION COUNTY UNTIL 1145 AM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1042 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER WESTON...MOVING EAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WESTON...HAMILTON... WHITEHOUSE AND BEAR CREEK THROUGH 1145 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. KSL
Special weather statement, May 10, 11:20 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1120 AM CDT WED MAY 10 2006 ALZ022-101715- PICKENS- 1120 AM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PICKENS COUNTY UNTIL 1215 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ETHELSVILLE...MOVING EAST AT 60 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PICKENSVILLE... ETHELSVILLE...CARROLLTON...PALMETTO...REFORM...HARPERS MILL AND GORDO THROUGH 1215 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. KSL
Local storm report, May 10, 11:32 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1132 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM TSTM WND DMG 5 N VERNON 33.83N 88.11W
05/10/2006 LAMAR AL LAW ENFORCEMENT
SCATTERED TREE DOWN REPORTS ACROSS NORTH END OF COUNTY.
&&
JONES/90Local storm report, May 10, 11:44 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1144 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM TSTM WND DMG HAMILTON 34.14N 87.98W
05/10/2006 MARION AL EMERGENCY MNGR
SCATTERED TREES DOWN BEING REPORTED COUNTYWIDE.
&&
JONES/90Local storm report, May 10, 11:50 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1150 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND DMG REFORM 33.38N 88.02W
05/10/2006 PICKENS AL LAW ENFORCEMENT
SCATTERED TREES BEING REPORT DOWN ACROSS NORTH END OF
COUNTY.
&&
JONES/90The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 5:23 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 52 min |
| May 10, 6:06 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Tuscaloosa | 26 min |
| May 10, 10:33 AM CDT | Flash Flood Watch | BMX | Autauga, Bibb, Blount, Chilton, Dallas, Elmore and 16 more | 11 hr |
| May 10, 10:55 AM CDT | Severe Thunderstorm Warning | BMX | Lamar | 65 min |
| May 10, 11:04 AM CDT | Severe Thunderstorm Warning | BMX | Marion | 41 min |
| May 10, 11:23 AM CDT | Severe Thunderstorm Warning | BMX | Fayette | 52 min |
| May 10, 11:30 AM CDT | Severe Thunderstorm Warning | BMX | Pickens | 45 min |
| May 10, 11:33 AM CDT | Severe Thunderstorm Warning | BMX | Winston | 57 min |
| May 10, 11:44 AM CDT | Severe Thunderstorm Warning | BMX | Walker | 61 min |
| May 10, 11:59 AM CDT | Severe Thunderstorm Warning | BMX | Greene | 31 min |
| May 10, 12:25 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 50 min |
| May 10, 12:50 PM CDT | Flash Flood Warning | BMX | Pickens, Tuscaloosa | 3 hr |
| May 10, 1:07 PM CDT | Flash Flood Warning | BMX | Greene, Hale, Sumter | 3 hr |
| May 10, 1:17 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 28 min |
| May 10, 1:35 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 40 min |
| May 10, 1:48 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 42 min |
| May 10, 1:55 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 37 min |
| May 10, 2:01 PM CDT | Tornado Warning | BMX | Sumter | 29 min |
| May 10, 2:17 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 43 min |
| May 10, 2:19 PM CDT | Flash Flood Warning | BMX | Winston | 116 min |
| May 10, 2:23 PM CDT | Tornado Warning | BMX | Marengo | 37 min |
| May 10, 2:25 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 50 min |
| May 10, 2:36 PM CDT | Severe Thunderstorm Warning | BMX | Hale, Perry | 39 min |
| May 10, 2:44 PM CDT | Flash Flood Warning | BMX | Marengo | 3 hr |
| May 10, 2:51 PM CDT | Flash Flood Warning | BMX | Bibb, Chilton, Coosa, Tallapoosa | 3 hr |
| May 10, 2:55 PM CDT | Tornado Warning | BMX | Marengo | 19 min |
| May 10, 2:58 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 47 min |
| May 10, 3:08 PM CDT | Flash Flood Warning | BMX | Autauga, Dallas, Elmore | 3 hr |
| May 10, 3:25 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 35 min |
| May 10, 3:31 PM CDT | Flash Flood Warning | BMX | Perry | 119 min |
| May 10, 3:36 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 39 min |
| May 10, 3:43 PM CDT | Flash Flood Warning | BMX | Talladega | 62 min |
| May 10, 3:58 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 62 min |
| May 10, 3:58 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 47 min |
| May 10, 4:01 PM CDT | Flash Flood Warning | BMX | Lowndes, Montgomery | 119 min |
| May 10, 4:17 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 28 min |
| May 10, 4:24 PM CDT | Flash Flood Warning | BMX | Chambers, Lee | 2 hr |
| May 10, 4:28 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 47 min |
| May 10, 4:34 PM CDT | Severe Thunderstorm Warning | BMX | Bullock | 26 min |
| May 10, 5:23 PM CDT | Flash Flood Warning | BMX | Marengo, Sumter | 2 hr |
| May 10, 5:53 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 52 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.